MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During isvt procedure with two qdot catheters (d-f/f-j), the patient experienced vf (ventricular fibrillation) episode, decreased blood pressure, low ejection fraction, low contraction activity treated with patient own implanted device, chest compressions, medication, switched to general anesthesia, and impella device implant.The patient was transferred to icu and stable.Initially, it was reported that when pacing with the qdot micro catheter d-f catheter, all the ecg (electrocardiogram) signals were lost on just the carto 3 system.The carto 3 system displayed error 1, no communication with the piu (patient interface unit) was detected.The piu was rebooted, and the issue was resolved.The procedure continued.It was reported that towards the end of an ischemic vt case, after re-inducing patient into tachycardia for testing, the medical team had attempted to pace terminate but the morphology had changed and integrated into vf.They then attempted to pace terminate with anti-tachycardia pacing (atp) from the patient's device, and the patient then degraded into vf.They then administered an "external shock," to the patient, and the patient came out of vf.The patient's blood pressure dropped, and there was very low ef (ejection fraction) and contraction activity in the patient's heart.The patient's original ef at the start of the procedure was 10.Then, they administered chest compressions to the patient, as well as medication.There was no confirmation of any details regarding the type of medication or the dosage administered to the patient.When they had started chest compressions, the patient was switched from monitored anesthesia care (mac), to being intubated with general anesthesia.Once the patient's blood pressure had increased, the physician called in interventional surgery.An impella heart device was implanted into the patient, and the patient was then transferred to icu.The patient is in stable condition, but unable to confirm the specific type of injury to the patient.Two different qdot micro catheters were used for ablation during the procedure, a d-f curve and an f-j curve.There are two reports for this event, for both qdot micro¿ catheters.This report is for the f-j curve.
 
Additional Manufacturer Narrative
On 23-oct-2025, the product investigation was completed.During isvt procedure with two qdot catheters (d-f/f-j), the patient experienced vf (ventricular fibrillation) episode, decreased blood pressure, low ejection fraction, low contraction activity treated with patient own implanted device, chest compressions, medication, switched to general anesthesia, and impella device implant.The patient was transferred to icu and stable.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, force, irrigation, deflection, temperature or electrical issues were found during the product investigation.A manufacturing record evaluation was performed for the finished device 31552743l number, and no internal actions related to the reported complaint condition were identified.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23302824
Report Number2029046-2025-03445
Device Sequence Number11977841
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250129(17)280128(10)31552743L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31552743L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; CARTO 3 SYSTEM; NGEN¿ GENERATOR; SOUNDSTAR ECO GE 10F CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown